Alert archive / California / Flash Flood Watches in 2011
Flash Flood Watch 2, NWS San Diego, CA
NWS San Diego, CA issued this flash flood watch at Feb 18, 2011, 1:12 PM PST for 4 counties in California. It took effect at Feb 18, 2011, 4:00 PM PST. It was in force for 28 hr.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2011, 1:12 PM PST (21:12 UTC)
- In effect from
- Feb 18, 2011, 4:00 PM PST
- Expired
- Feb 19, 2011, 8:17 PM PST
- In force
- 28 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 9.2 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1139 m above ground
- 0-6 km bulk shear
- 85 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
545 WGUS66 KSGX 182112 FFASGX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SAN DIEGO CA 112 PM PST FRI FEB 18 2011 ...A STRONG WINTER STORM WILL BRING PERIODS OF HEAVY RAIN TO SOUTHERN CALIFORNIA... .A STRONG WINTER STORM SYSTEM MOVING INTO SOUTHERN CALIFORNIA LATE TODAY INTO SATURDAY WILL BRING PERIODS OF HEAVY RAIN AND THE CHANCE FOR FLASH FLOODING...MUD SLIDES AND DEBRIS FLOWS TO PORTIONS OF SOUTHERN CALIFORNIA. PARTICULARLY AT RISK ARE AREAS OF STEEP TERRAIN...ESPECIALLY THE RECENT BURN AREAS. CAZ042-043-048-050-055>058-191230- /O.CAN.KSGX.FF.A.0001.000000T0000Z-110220T0000Z/ /O.NEW.KSGX.FF.A.0002.110219T0000Z-110220T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- 112 PM PST FRI FEB 18 2011 ...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY AFTERNOON... ...FLASH FLOOD WATCH NOW IN EFFECT FROM 4 PM PST THIS AFTERNOON THROUGH SATURDAY AFTERNOON... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * A PORTION OF SOUTHWEST CALIFORNIA...INCLUDING THE FOLLOWING AREAS...ORANGE COUNTY COASTAL AREAS...RIVERSIDE COUNTY MOUNTAINS...SAN BERNARDINO COUNTY MOUNTAINS...SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE...SAN DIEGO COUNTY COASTAL AREAS...SAN DIEGO COUNTY MOUNTAINS...SAN DIEGO COUNTY VALLEYS AND SANTA ANA MOUNTAINS AND FOOTHILLS. * FROM 4 PM PST THIS AFTERNOON THROUGH SATURDAY AFTERNOON. * WIDESPREAD MODERATE TO LOCALLY HEAVY RAINFALL WILL MOVE INTO THE AREA LATE TODAY AND CONTINUE INTO SATURDAY. VERY STRONG LOW LEVEL FLOW AHEAD OF THE COLD FRONT WILL PRODUCE SIGNIFICANT OROGRAPHIC ENHANCEMENT AND HIGH RAINFALL RATES BELOW THE SNOW LEVEL...ESPECIALLY ON THE COASTAL SLOPES OF THE SAN BERNARDINO MOUNTAINS. * THE RAINS WILL LIKELY PRODUCE RAPID RUNOFF...MUD SLIDES...DEBRIS FLOWS AND FLOODING OF LOW LYING AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ PG
5 follow-up statements
137 WGUS66 KSGX 190414 FFASGX FLOOD WATCH NATIONAL WEATHER SERVICE SAN DIEGO CA 814 PM PST FRI FEB 18 2011 ...A STRONG WINTER STORM WILL BRING PERIODS OF HEAVY RAIN TO SOUTHERN CALIFORNIA... .A STRONG WINTER STORM SYSTEM MOVING INTO SOUTHERN CALIFORNIA LATE TODAY INTO SATURDAY WILL BRING PERIODS OF HEAVY RAIN AND THE CHANCE FOR FLASH FLOODING...MUD SLIDES AND DEBRIS FLOWS TO PORTIONS OF SOUTHERN CALIFORNIA. PARTICULARLY AT RISK ARE AREAS OF STEEP TERRAIN...ESPECIALLY THE RECENT BURN AREAS. CAZ042-043-048-050-055>058-191300- /O.CON.KSGX.FF.A.0002.000000T0000Z-110220T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- 814 PM PST FRI FEB 18 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHWEST CALIFORNIA...INCLUDING THE FOLLOWING AREAS...ORANGE COUNTY COASTAL AREAS...RIVERSIDE COUNTY MOUNTAINS...SAN BERNARDINO COUNTY MOUNTAINS...SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE...SAN DIEGO COUNTY COASTAL AREAS...SAN DIEGO COUNTY MOUNTAINS...SAN DIEGO COUNTY VALLEYS AND SANTA ANA MOUNTAINS AND FOOTHILLS. * THROUGH SATURDAY AFTERNOON * WIDESPREAD MODERATE TO LOCALLY HEAVY RAINFALL WILL CONTINUE TO MOVE THROUGH THE AREA TONIGHT AND CONTINUE INTO SATURDAY. VERY STRONG LOW LEVEL FLOW AHEAD OF THE COLD FRONT WILL PRODUCE SIGNIFICANT OROGRAPHIC ENHANCEMENT AND HIGH RAINFALL RATES BELOW THE SNOW LEVEL...ESPECIALLY ON THE COASTAL SLOPES OF THE SAN BERNARDINO MOUNTAINS. * THE RAINS WILL LIKELY PRODUCE RAPID RUNOFF...MUD SLIDES... DEBRIS FLOWS AND FLOODING OF LOW LYING AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ TS
344 WGUS66 KSGX 191311 FFASGX FLOOD WATCH NATIONAL WEATHER SERVICE SAN DIEGO CA 511 AM PST SAT FEB 19 2011 ...SCATTERED SHOWERS TODAY AND TONIGHT... .A COLD FRONT WILL MOVE EAST ACROSS THE REGION THIS MORNING. SCATTERED SHOWERS BEHIND THIS FRONT WILL INCREASE IN COVERAGE THIS AFTERNOON WHEN AN UPPER LEVEL TROUGH APPROACHES FROM THE NORTHWEST. LOCAL FLOODING...MUD SLIDES AND DEBRIS FLOWS ARE POSSIBLE IN AREAS THAT SAW SIGNIFICANT RAINS LAST NIGHT. CAZ042-043-048-050-055>058-192000- /O.CON.KSGX.FF.A.0002.000000T0000Z-110220T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- 511 AM PST SAT FEB 19 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * ORANGE COUNTY COASTAL AREAS...RIVERSIDE COUNTY MOUNTAINS...SAN BERNARDINO COUNTY MOUNTAINS...SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS- THE INLAND EMPIRE...SAN DIEGO COUNTY COASTAL AREAS...SAN DIEGO COUNTY MOUNTAINS...SAN DIEGO COUNTY VALLEYS AND SANTA ANA MOUNTAINS AND FOOTHILLS. * UNTIL 4 PM PST THIS AFTERNOON * SHOWERS WILL BECOME MORE WIDESPREAD THIS AFTERNOON. THE ADDED RAINFALL ON TOP OF THE LAST NIGHT RAIN COULD RUNOFF...MUD SLIDES...DEBRIS FLOWS AND FLOODING OF LOW LYING AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
354 WGUS66 KSGX 191734 FFASGX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SAN DIEGO CA 934 AM PST SAT FEB 19 2011 ...SCATTERED SHOWERS TODAY AND TONIGHT... .A COLD FRONT HAS MOVED EAST ACROSS THE REGION THIS MORNING. SCATTERED SHOWERS BEHIND THIS FRONT WILL INCREASE IN COVERAGE THIS AFTERNOON WHEN AN UPPER LEVEL TROUGH APPROACHES FROM THE NORTHWEST. LOCAL FLOODING...MUD SLIDES AND DEBRIS FLOWS ARE POSSIBLE IN MANY AREAS...ESPECIALLY THOSE THAT SAW SIGNIFICANT RAINS LAST NIGHT. CAZ042-043-048-050-055>058-200145- /O.EXT.KSGX.FF.A.0002.000000T0000Z-110220T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- 934 AM PST SAT FEB 19 2011 ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH LATE TONIGHT... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * A PORTION OF SOUTHWEST CALIFORNIA...INCLUDING THE FOLLOWING AREAS...ORANGE COUNTY COASTAL AREAS...RIVERSIDE COUNTY MOUNTAINS...SAN BERNARDINO COUNTY MOUNTAINS...SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE...SAN DIEGO COUNTY COASTAL AREAS...SAN DIEGO COUNTY MOUNTAINS...SAN DIEGO COUNTY VALLEYS AND SANTA ANA MOUNTAINS AND FOOTHILLS. * THROUGH LATE TONIGHT. * SHOWERS WILL BECOME MORE WIDESPREAD THIS AFTERNOON AND EVENING. THE ADDED RAINFALL ON TOP OF THE LAST NIGHT RAIN COULD CAUSE RAPID RUNOFF...MUD SLIDES...DEBRIS FLOWS AND FLOODING OF LOW LYING AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ PG
982 WGUS66 KSGX 192136 FFASGX FLOOD WATCH NATIONAL WEATHER SERVICE SAN DIEGO CA 136 PM PST SAT FEB 19 2011 ...SHOWERS THIS AFTERNOON AND TONIGHT... .A COLD FRONT HAS MOVED EAST ACROSS THE REGION THIS MORNING. SCATTERED SHOWERS BEHIND THIS FRONT WILL INCREASE IN COVERAGE THIS AFTERNOON WHEN AN UPPER LEVEL TROUGH APPROACHES FROM THE NORTHWEST. LOCAL FLOODING...MUD SLIDES AND DEBRIS FLOWS ARE POSSIBLE IN MANY AREAS...ESPECIALLY THOSE THAT SAW SIGNIFICANT RAINS LAST NIGHT. CAZ042-043-048-050-055>058-200700- /O.CON.KSGX.FF.A.0002.000000T0000Z-110220T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- 136 PM PST SAT FEB 19 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 1 AM PST SUNDAY... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHWEST CALIFORNIA...INCLUDING THE FOLLOWING AREAS...ORANGE COUNTY COASTAL AREAS...RIVERSIDE COUNTY MOUNTAINS...SAN BERNARDINO COUNTY MOUNTAINS...SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE...SAN DIEGO COUNTY COASTAL AREAS...SAN DIEGO COUNTY MOUNTAINS...SAN DIEGO COUNTY VALLEYS AND SANTA ANA MOUNTAINS AND FOOTHILLS. * UNTIL 1 AM PST SUNDAY. * SHOWERS WILL BECOME MORE WIDESPREAD THIS AFTERNOON AND EVENING...AND COULD PRODUCE HEAVY DOWNPOURS AT TIMES. THE ADDED RAINFALL COULD CAUSE RAPID RUNOFF...MUD SLIDES...DEBRIS FLOWS AND FLOODING OF LOW LYING AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ PG
244 WGUS66 KSGX 200417 FFASGX FLOOD WATCH NATIONAL WEATHER SERVICE SAN DIEGO CA 817 PM PST SAT FEB 19 2011 CAZ042-043-048-050-055>058-200530- /O.CAN.KSGX.FF.A.0002.000000T0000Z-110220T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- 817 PM PST SAT FEB 19 2011 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF SOUTHWEST CALIFORNIA HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood watch went out at Feb 18, 9:30 AM PST, 3 hours 42 minutes earlier.
Area forecast discussion, Feb 18, 9:30 AM PST, 3 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
930 AM PST FRI FEB 18 2011
.SYNOPSIS...A STRONG STORM APPROACHING FROM THE NORTHWEST WILL BRING
RAIN...MOUNTAIN SNOW AND LOCAL STRONG GUSTY WINDS LATE THIS
AFTERNOON THROUGH SATURDAY. SHOWERS WILL BE HEAVY AT TIMES AND THERE
COULD ALSO BE ISOLATED THUNDERSTORMS. SHOWERS WILL TAPER OFF
SATURDAY NIGHT INTO SUNDAY MORNING. DRY BUT COOL WEATHER EARLY NEXT
WEEK. CONTINUED COOL WITH CHANCE OF SHOWERS AT TIMES DURING THE
SECOND HALF OF NEXT WEEK.
&&
.DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO...
ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES..
TODAY THROUGH SUNDAY...THE MORNING SOUNDING FROM NKX SHOWS SOME
MOISTURE IN A 4000 FOOT DEEP BOUNDARY LAYER WITH SE TO S WINDS.
ABOVE THE BOUNDARY LAYER...INCREASING MID AND HIGH LEVEL MOISTURE
WITH STRONG SW WINDS. SFC PRESSURE GRADIENTS REMAIN OFFSHORE WITH
ABOUT 2 MB SAN-IPL.
A STRONG PACIFIC WINTER STORM APPROACHING FROM THE NW WILL BRING AN
INCREASING CHANCE OF PRECIP LATER TODAY. PRECIP WILL MOVE IN BY THIS
EVENING AND CONTINUE THROUGH SATURDAY MORNING...HEAVY AT TIMES.
THERE WILL ALSO BE ENOUGH INSTABILITY AND DYNAMIC FORCING FOR
ISOLATED THUNDERSTORMS...AND WATERSPOUTS OR FUNNEL CLOUDS MAY FORM.
SHOWER ACTIVITY SHOULD DECREASE SATURDAY AFTERNOON...THEN A
SECONDARY VORT MAX WILL LIKELY REINTENSIFY SHOWERS SATURDAY EVENING.
SHOWERS WILL TAPER OFF SATURDAY NIGHT INTO SUNDAY MORNING AS THE
UPPER TROUGH MOVES E. DRY SUNDAY AFTERNOON.
STRONG GUSTY S TO SW WINDS WILL ACCOMPANY THIS SYSTEM IN MOST AREAS
LATE THIS AFTERNOON THROUGH SATURDAY. CONTINUED COOL WITH MAX TEMPS
ABOUT 5 TO 15 DEGREES BELOW SEASONAL AVERAGES TODAY AND ABOUT 10 TO
20 DEGREES BELOW SEASONAL AVERAGES ON SUNDAY.
RAINFALL TOTALS SHOULD RANGE FROM ABOUT 1 TO 2 INCHES IN THE COASTAL
AREAS AND INLAND VALLEYS WITH ABOUT 2 TO 3 INCHES OF WATER
EQUIVALENT IN THE MOUNTAINS. HOWEVER...THERE COULD BE LOCAL MUCH
LARGER AMOUNTS...ESPECIALLY ON THE S AND SW FACING SLOPES OF THE SAN
BERNARDINO COUNTY MOUNTAINS. THE HIGH DESERTS SHOULD GET ABOUT 0.40
INCH TO ALMOST AN INCH WITH ABOUT 0.20 TO 0.40 INCH IN THE LOWER
DESERTS.
THE SNOW LEVEL WILL START NEAR 5500 FT N THEN LOWER TO NEAR 3300 FT
N AND 4000 FT S BY SUNDAY MORNING. THERE SHOULD BE LARGE SNOW
ACCUMULATION AT THE HIGHER ELEVATIONS WITH AREAS IN THE RIVERSIDE
AND SAN BERNARDINO COUNTY MOUNTAINS GETTING ABOUT 1 OR 2 FEET OF
SNOW. HOWEVER...THERE COULD BE LOCALLY MUCH LARGER AMOUNTS IN THE
SAN BERNARDINO COUNTY MOUNTAINS. LOCAL ACCUMULATIONS IN THE SAN
DIEGO MOUNTAINS SHOULD BE ABOUT 4 TO 8 INCHES. THERE COULD ALSO BE
LIGHT SNOW IN THE HIGH DESERTS AND THE HIGHEST PEAKS OF THE SANTA
ANA MOUNTAINS.
MONDAY THROUGH FRIDAY...COOL AND PARTLY CLOUDY WEATHER EARLY NEXT
WEEK. AN UPPER LOW MOVING S OFF THE COAST WILL BRING A SMALL CHANCE
OF A SHOWER OR TWO MID WEEK. AN EXTENSIVE LOW PRESSURE TROUGH WITH
COLD CYCLONIC FLOW ALOFT WILL CONTINUE A SMALL CHANCE OF SHOWERS
INTO THE END OF NEXT WEEK. MOISTURE WILL BE LIMITED WITH THESE
SYSTEMS DURING THE SECOND HALF OF NEXT WEEK. CONTINUED WELL BELOW
SEASONAL TEMPS.
&&
.AVIATION...
181710Z...BKN-OVC CLOUDS ABV 10000 FEET MSL LOWERING TO 5000 FEET
MSL BY SUNSET WITH MODERATE...LOCALLY HEAVY RAIN DEVELOPING. IFR
CLOUDS AND VISIBILITIES WITH THE COLD FRONT AROUND 08Z-11Z AT THE
COAST...AND 10Z-13Z INLAND...WITH SOME IMPROVEMENT THEREAFTER.
THUNDERSTORMS WILL BE POSSIBLE TONIGHT THROUGH SATURDAY. HIGHER
TERRAIN FREQUENTLY OBSCURED IN CLOUDS AND SHOWERS TONIGHT THROUGH
SATURDAY. WINDS GUSTING TO 35 KNOTS AT THE COAST AND TO 60 KNOTS IN
THE MOUNTAINS AND DESERTS. STRONG UP AND DOWNDRAFTS AND ROTOR
ACTIVITY IS EXPECTED IN THE MOUNTAINS AND DESERTS AS WELL. AN
AIRPORT WEATHER WARNING WILL LIKELY BE ISSUED FOR KSAN TONIGHT.
&&
.MARINE...
AN APPROACHING COLD FRONT WILL GENERATE INCREASING WIND AND SEAS
TODAY...AS WELL AS A SHOWERS WITH THUNDERSTORMS TONIGHT INTO
SATURDAY. GALE FORCE WINDS ARE LIKELY LATE TODAY OVER THE OUTER
WATERS...AND TONIGHT OVER THE INNER WATERS. ROUGH SEAS WITH A
COMBINED SHORT PERIOD SOUTHERLY SWELL/WIND SWELL OF AT LEAST 7 FEET
FOR A TIME. HEAVY DOWNPOURS...GUSTY WINDS AND ISOLATED WATERSPOUTS
WILL BE POSSIBLE. CONDITIONS WILL STEADILY IMPROVE SAT NIGHT THROUGH
SUN.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...FLASH FLOOD WATCH FROM 1 PM PST THIS AFTERNOON THROUGH SATURDAY
AFTERNOON FOR THE ORANGE COUNTY COASTAL AREAS...RIVERSIDE
COUNTY MOUNTAINS...SAN BERNARDINO COUNTY MOUNTAINS...SAN
BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE...
SAN DIEGO COUNTY COASTAL AREAS...SAN DIEGO COUNTY
MOUNTAINS...SAN DIEGO COUNTY VALLEYS...SANTA ANA MOUNTAINS
AND FOOTHILLS.
WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 7 AM PST SATURDAY FOR
THE APPLE AND LUCERNE VALLEYS...ORANGE COUNTY COASTAL
AREAS...SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE
INLAND EMPIRE...SAN DIEGO COUNTY COASTAL AREAS...SAN DIEGO
COUNTY VALLEYS...SANTA ANA MOUNTAINS AND FOOTHILLS.
WINTER STORM WARNING FROM 4 PM THIS AFTERNOON TO 4 AM PST
SUNDAY ABOVE 4500 FEET FOR THE RIVERSIDE COUNTY
MOUNTAINS...SAN BERNARDINO COUNTY MOUNTAINS.
WINTER WEATHER ADVISORY FROM 4 AM SATURDAY TO 4 AM PST SUNDAY
ABOVE 4500 FEET FOR THE SAN DIEGO COUNTY MOUNTAINS.
SPECIAL WEATHER STATEMENT.
PZ...GALE WARNING FROM 1 PM THIS AFTERNOON TO 7 AM PST SATURDAY FOR
THE COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN
BORDER AND OUT 30 NM...WATERS FROM SAN MATEO POINT TO THE
MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN
CLEMENTE ISLAND.
&&
PUBLIC...PG
AVIATION/MARINE...SMALLHazardous weather outlook, Feb 18, 11:00 AM PST, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 1100 AM PST FRI FEB 18 2011 CAZ042-043-048-050-055>058-060>062-PZZ750-775-191200- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 1100 AM PST FRI FEB 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. A STRONG WINTER STORM WILL BRING RAIN AND MOUNTAIN SNOW TONIGHT. A THUNDERSTORM IS ALSO POSSIBLE. WINTER STORM WARNINGS AND ADVISORIES ARE IN EFFECT FOR THE HIGHER MOUNTAINS TONIGHT. FLASH FLOOD WATCH FOR COASTAL AND VALLEY AREAS...AND FOR THE COASTAL SLOPES OF THE MOUNTAINS. WIND ADVISORIES IN THE COASTAL AND VALLEY AREAS AND FOR THE HIGH DESERTS AND SANTA ANA MOUNTAINS. GALE WARNING FOR THE COASTAL WATERS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. WINTER STORM WARNINGS AND ADVISORIES FOR THE HIGHER MOUNTAINS THROUGH SATURDAY NIGHT. FLASH FLOOD WATCH FOR COASTAL AND VALLEY AREAS...AND FOR THE COASTAL SLOPES OF THE MOUNTAINS SATURDAY. WIND ADVISORIES IN THE COASTAL AND VALLEY AREAS AND FOR THE HIGH DESERTS AND SANTA ANA MOUNTAINS INTO SATURDAY MORNING. GALE WARNING FOR THE COASTAL WATERS INTO SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT...SKYWARN SPOTTER ACTIVATION IS REQUESTED TONIGHT THROUGH SATURDAY. MOEDE
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 17, 7:41 PM PST | Gale Warning | SGX | 29 hr | |
| Feb 18, 2:15 AM PST | Wind Advisory | SGX | Orange, Riverside, San Bernardino, San Diego | 27 hr |
| Feb 18, 2:31 AM PST | Winter Storm Warning | SGX | Riverside, San Bernardino | 49 hr |
| Feb 18, 2:31 AM PST | Winter Weather Advisory | SGX | San Diego | 49 hr |
Nearby
Flash Flood Watches in California, 2011Every flash flood watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.